| Model Number |
M00539210 |
| Medical Device Problem Codes |
Positioning Failure (1158); Retraction Problem (1536); Material Deformation (2976); Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.# 3005099803-2021-01664 and mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on (b)(6) 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty retracting the pull wire to release the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block e1: initial reporter state/province: (b)(6).Initial reporter phone: (b)(6).Block h6: device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was returned loaded in the delivery system.The guide catheter was kinked/bent in several locations, also it was buckled and stretched at proximal section, it was also confirmed in the picture provided by the customer.The push catheter was kinked/bent in several locations.The suture was twisted, also the suture hole was torn.The stent was bent in the middle.The device condition indicates that likely there were issues to deploy the stent during procedure.No other problems with the device were noted.The reported event was confirmed.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters and stent, user technique when the device is removed from its package or advancing the device through the scope can kink the catheters and stent, this condition can cause friction between the components at kinked/bent areas in the catheters and stent, continued attempts to release the stent or force retracting the guide catheter in order to release the stent can result in guide catheter stretching, additionally suture hole torn indicates that the suture was submitted to tension forces resulting in tearing the suture hole.Rotation of the delivery system during placement can twist the suture around the delivery system.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.# 3005099803-2021-01664).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on march 23, 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty releasing the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block e1: initial reporter state/province: (b)(6) initial reporter phone: extension number (b)(6) block h6: device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: correction to block block b5 (describe event or problem) block h6: removed device code a0510 for pullwire retraction problem.
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2021-01662, mfr.# 3005099803-2021-01664 and mfr.Report # 3005099803-2021-01667).It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the biliary duct performed on (b)(6), 2021.During the procedure, three stents were deployed unsuccessfully.It was reported that they had difficulty releasing the suture, and the suture was tangled.A photo of the device was provided and showed that the guide catheter kinked.The procedure was cancelled due to this event and rescheduled.There were no patient complications reported as a result of this event.